Open Access
Translator Disclaimer
June 2008 The distribution of maxima of approximately Gaussian random fields
Yuval Nardi, David O. Siegmund, Benjamin Yakir
Ann. Statist. 36(3): 1375-1403 (June 2008). DOI: 10.1214/07-AOS511

Abstract

Motivated by the problem of testing for the existence of a signal of known parametric structure and unknown “location” (as explained below) against a noisy background, we obtain for the maximum of a centered, smooth random field an approximation for the tail of the distribution. For the motivating class of problems this gives approximately the significance level of the maximum score test. The method is based on an application of a likelihood-ratio-identity followed by approximations of local fields. Numerical examples illustrate the accuracy of the approximations.

Citation

Download Citation

Yuval Nardi. David O. Siegmund. Benjamin Yakir. "The distribution of maxima of approximately Gaussian random fields." Ann. Statist. 36 (3) 1375 - 1403, June 2008. https://doi.org/10.1214/07-AOS511

Information

Published: June 2008
First available in Project Euclid: 26 May 2008

zbMATH: 1148.60029
MathSciNet: MR2418661
Digital Object Identifier: 10.1214/07-AOS511

Subjects:
Primary: 60G15 , 60G60 , 60G70

Keywords: asymptotically Gaussian , Extreme values , Random fields

Rights: Copyright © 2008 Institute of Mathematical Statistics

JOURNAL ARTICLE
29 PAGES


SHARE
Vol.36 • No. 3 • June 2008
Back to Top